MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SYN POR PLUS HA HO STEM SZ 9; PROSTH, HIP, SEMI-CONSTRA, UNCEMENT, METAL/POLY, NON-POROUS, CALICUM-PHOSPHATE

SMITH & NEPHEW, INC. SYN POR PLUS HA HO STEM SZ 9; PROSTH, HIP, SEMI-CONSTRA, UNCEMENT, METAL/POLY, NON-POROUS, CALICUM-PHOSPHATE
Catalog Number 71309109
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/15/2019
Type of Reportable Event Serious Injury
Event or Problem Description
A revision surgery was performed due to: there is bone loss around proximal stem and cup due to some type of acetabular loosening, pain radiating into hip and groin as main symptoms.Surgeon opened the joint via previous incision, inspected stem and cup and removed head.Stem was well fixed.Liner was removed using appropriate tool.Screws removed via articulating screwdriver.Cup was removed via zimmer explant.Surgeon reamed to 55mm and inserted a 51mm polar cup cemented.An appropriate 28mm plus zero head trialed and hip was stable.Liner and head were inserted as per technique.Surgeon felt hip was stable.A zimmer grip plate was also used.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and it was reported that a revision tha was performed on a 64yr old female due hip and groin pain secondary to bone loss around proximal stem and cup resulting from ¿some type of acetabular loosening¿.However, no clinically relevant supporting documentation was provided, therefore, a thorough medical investigation could not be performed.The patient impact beyond the reported pain, revision procedure and an expected brief post-operative convalescence phase cannot be concluded.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
SYN POR PLUS HA HO STEM SZ 9
Common Device Name
PROSTH, HIP, SEMI-CONSTRA, UNCEMENT, METAL/POLY, NON-POROUS, CALICUM-PHOSPHATE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8307683
Report Number1020279-2019-00461
Device Sequence Number62756
Product Code MEH
UDI-Device Identifier03596010459749
UDI-Public03596010459749
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K002996
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71309109
Initial Date Received by Manufacturer 01/16/2019
Supplement Date Received by Manufacturer01/16/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;